What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 19, 4:20 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 19, 4:20 PM CST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
520 PM CDT Sun Jun 19 2022
...UPDATE TO AVIATION...
.SHORT TERM...(This evening through Monday)
Issued at 124 PM CDT Sun Jun 19 2022
Upper air analysis and water vapor satellite imagery at 18Z Sunday
suggest the upper level pattern is quite amplified, with a ~591-dm
cut-off ridge, centered over the central plains/Ozarks, sitting
between a pair of deep troughs over the western and eastern
coasts. These features will move only slightly eastward through
the short term, bringing another hot, sunny day to southwest KS.
Temperatures at 18Z have already increased to 91+ across all of
our area, and will peak in the upper 90s around mid-afternoon.
Southerly winds will also be rather strong as a surface low over
the northern plains is supported by the upper level trough out
west, and winds sustained in the 15-25 mph range with gusts up to
40 mph can be expected.
Several 12Z CAMs have been suggesting isolated sub-severe
thunderstorm development is possible this afternoon as the upper
level trough inches east, and a few brief thunderstorms have
already occurred near the KS/OK border. Despite the more reliable
HRRR being the only major CAM not to show convection this
afternoon, enough support from the other CAMs (WRF-ARW, NSSL-WRF,
NAM3km, WRF-FV3) and a growing cumulus field over southwest KS
adds confidence to this scenario, and therefore slight chance
pops were maintained.
Any convective activity at sunset will begin to decline owing to
increasing boundary layer stability, and most of the evening and
overnight period should be quiet across the central plains as
temperatures drop into the upper 60s and low 70s by Monday
morning. During the day Monday, a continuation of the hot and
sunny weather is expected. In fact, Monday will likely be a few
degrees warmer as winds trend more south-southwesterly as a result
of the surface low in the northern plains moving slightly east.
This will introduce a downslope component to the wind, and
foster afternoon highs on Monday near 100.
.LONG TERM...(Monday night through Sunday)
Issued at 208 PM CDT Sun Jun 19 2022
Medium range guidance is in good agreement suggesting the primary
vorticity max of the upper level trough in the west will be in the
process of ejecting northeastward at the beginning of the long
term period. As this feature moves toward the northern
plains/south-central Canada, a cold front will sag southward,
becoming nearly stationary somewhere across our northwest zones.
This front will be accompanied by a chance of thunderstorms late
Monday into Tuesday morning, however weak deep-layer flow oriented
along the boundary will limit the most appreciable precipitation
chances to the boundary's immediate vicinity. During the day
Tuesday, the weak boundary will continue to drift slowly south, but
will do nothing to bring relief from the heat with temperatures
peaking in the mid 90s to near 100, save for the far northwest zones
where temperatures could hold in the upper 80s/low 90s.
Thunderstorms will again be possible along the boundary Tuesday
afternoon and evening, but once again limited instability and deep-
layer shear will preclude severe activity.
Both the 12Z deterministic runs of the ECMWF and GFS agree the
remainder of the long term period will offer little change with
respect to the upper level pattern. Once the aforementioned
vorticity max ejects, the cut-off upper level ridge will
retrograde to the southern/central plains with zonal flow over
the northern CONUS, and this pattern will remain more or less
locked through the beginning of next week. NBM is pumping out a
near daily chance of afternoon thunderstorms over southwest KS as
weak upper level perturbations move through the northern periphery
of the cut-off ridge, however strong subsidence will keep most
locations hot and dry through the week with highs in the 90s to
low 100s each day. Late in the period, guidance is hinting at the
possibility of some legitimate, multi-day relief from the heat as
a strong upper level low moves across southern Canada and pushes a
cold front well south of our area. Despite the ECMWF and GFS being
in excellent agreement regarding this scenario, forecast
reliability at that range is notoriously low, rendering confidence
in this scenario low.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 515 PM CDT Sun Jun 19 2022
Isolated thunderstorms will move northeast across central Kansas
through 01Z, potentially affecting KHYS briefly. Otherwise, VFR
conditions will prevail in vicinity of all TAF sites through early
Monday. Gusty southerly winds up to 20 to 30kt will subside somewhat
after sunset with loss of daytime heating as a lee side trough of
low pressure remains anchored in extreme eastern Colorado.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 72 99 71 98 / 20 0 10 20
GCK 71 98 69 94 / 10 10 10 20
EHA 69 95 68 91 / 10 10 10 30
LBL 71 98 69 95 / 10 0 10 20
HYS 73 99 72 95 / 20 10 20 20
P28 73 98 74 99 / 20 0 0 10
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Springer
LONG TERM...Springer
AVIATION...JJohnson
Hazardous weather outlook, Jun 19, 1:50 AM CST, 16 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
250 AM CDT Sun Jun 19 2022
KSZ030-031-043>046-061>066-074>081-084>090-200800-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
250 AM CDT Sun Jun 19 2022 /150 AM MDT Sun Jun 19 2022/
This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.
.DAY ONE...Tonight.
Day 1 Discussion
----------------
Hot temperatures will drive down relative humidities this
afternoon. Lowered humidities coupled with gusty south winds will
lead to elevated fire weather conditions. Lightning is possible
after 4 pm, generally east of highway 23 between 5 and 8 pm.
Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Days 2-7 Discussion
-------------------
Thunderstorms are possible as a surface cold front drops
southward into the area Tuesday and Wednesday.
Days 2-7 Hazards
----------------
* Monday
- Fire weather: Elevated risk
* Tuesday
- Fire weather: Elevated risk
* Wednesday
- Fire weather: Elevated risk
* Thursday
- Excessive cold: Limited risk
- Non thunderstorm wind: Limited risk
- Fire weather: Elevated risk
* Friday
- Excessive cold: Elevated risk
- Non thunderstorm wind: Limited risk
* Saturday
- Excessive cold: Elevated risk
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc
In the hours before
Special weather statement, Jun 19, 2:53 PM CST, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
353 PM CDT Sun Jun 19 2022
KSZ064-078-192130-
Hodgeman KS-Ford KS-
353 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northwestern Ford
and southwestern Hodgeman Counties through 430 PM CDT...
At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near
Howell, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Ford
and southwestern Hodgeman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3773 10009 3790 10019 3807 10011 3816 9994
3800 9978 3785 9970
TIME...MOT...LOC 2052Z 239DEG 39KT 3785 10010
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
LOWESpecial weather statement, Jun 19, 3:17 PM CST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
417 PM CDT Sun Jun 19 2022
KSZ045-064-065-079-192145-
Hodgeman KS-Pawnee KS-Ness KS-Edwards KS-
417 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of southeastern Ness,
eastern Hodgeman, west central Pawnee and northwestern Edwards
Counties through 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jetmore, moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hanston around 430 PM CDT.
Gray around 435 PM CDT.
Other locations in the path of this storm include Burdett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3849 9973 3797 9935 3791 9994 3812 10002
TIME...MOT...LOC 2117Z 239DEG 49KT 3806 9993
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
LOWESpecial weather statement, Jun 19, 3:45 PM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Dodge City KS
445 PM CDT Sun Jun 19 2022
KSZ045-046-064-065-192215-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
445 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of southeastern Ness,
northeastern Hodgeman, northwestern Pawnee and southwestern Rush
Counties through 515 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Jetmore, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Ness,
northeastern Hodgeman, northwestern Pawnee and southwestern Rush
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3807 9966 3824 9997 3848 9992 3837 9937
TIME...MOT...LOC 2145Z 211DEG 12KT 3820 9987
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJOHNSONSpecial weather statement, Jun 19, 4:15 PM CST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
515 PM CDT Sun Jun 19 2022
KSZ045-046-064-065-192245-
Hodgeman KS-Rush KS-Pawnee KS-Ness KS-
515 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of southeastern Ness,
northeastern Hodgeman, northwestern Pawnee and Rush Counties through
545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alexander, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Nekoma around 525 PM CDT.
McCracken around 530 PM CDT.
Other locations in the path of this storm include Hargrave and
Liebenthal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3819 9951 3832 9979 3869 9958 3869 9904
TIME...MOT...LOC 2214Z 211DEG 27KT 3844 9955
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JJOHNSONSpecial weather statement, Jun 19, 4:45 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Dodge City KS
545 PM CDT Sun Jun 19 2022
KSZ031-046-192315-
Rush KS-Ellis KS-
545 PM CDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of Rush and southern
Ellis Counties through 615 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Hargrave, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Liebenthal around 600 PM CDT.
Other locations in the path of this storm include Schoenchen,
Antonino, Munjor and Pfeifer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3881 9904 3871 9904 3836 9936 3836 9956
3886 9955
TIME...MOT...LOC 2244Z 211DEG 27KT 3858 9942
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JJOHNSON